Virginia, 2010Heavy Rain in Virginia, March 13, 2010
March 13, 2010 · NWS AKQ · 1 event in 1 county or zone
Low pressure over the area produced heavy rain across portions of the Virginia Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure over the area produced heavy rain across portions of the Virginia Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 13, 11:32 AM EST, 23 minutes earlier.
Area forecast discussion, Mar 13, 11:32 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1132 AM EST SAT MAR 13 2010
.SYNOPSIS...
A BROAD...SLOW MOVING LOW PRESSURE SYSTEM WILL TRACK SLOWLY ACROSS
THE MID ATLANTIC REGION TODAY AND TONIGHT...THEN GRADUALLY PUSH
OFF THE COAST ON SUNDAY. HIGH PRESSURE WILL THEN GRADUALLY BUILD BACK
ACROSS THE AREA FROM THE WEST MONDAY THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE MADE ADDITIONAL GRID AND PRODUCT ADJUSTMENTS FOR THE
AFTERNOON BASED UPON CURRENT TRENDS ON RADAR AND SATELLITE. AREA
OF MODERATE TO HEAVY RAINFALL OVER THE DELMARVA IS LIFTING
NORTHWARD RAPIDLY...WITH BACK EDGE MOVING ABOUT 50 KT.
THUS...EXPECT THIS PRECIP TO CLEAR THE LOWER MD EASTERN SHORE
COUNTIES AROUND 2 PM.
ALTHOUGH SKIES BRIGHTEN BEHIND THIS RAIN AREA...THERE ARE STILL A
LOT OF CLOUDS FILLING IN AS SUNSHINE DESTABILIZES THE LOWER
LEVELS. TEMPS HAVE NOT RISEN AS FAST AS PREVIOUS FORECAST
SUGGESTED...AND HAVE THUS LOWERED MAX TEMPS A COUPLE DEGREES...AND
ADJUSTED HOURLY TEMPS THROUGH THE AFTERNOON. SCTD SHOWERS AND ISOLD
TSTMS STILL POSSIBLE AS UPR COLD POOL MOVES INTO REGION FROM THE
WEST LATER THIS AFTERNOON. BASED UPON SPC DISCUSSION...HAVE ADDED
POSSIBILITY OF SMALL HAIL TO TSTM WORDING IN AREAS ALONG/WEST OF
I-95.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
LOW CONTS TO SLOWLY MOVE ACROSS THE LWR DELMARVA TONIGHT AND EARLY
SUN...THEN PUSH OFF THE CST SUN AFTN. ENUF LINGERING MSTR (ALONG
WITH DAYTIME LLVL INSTBY ON SUN) TO MAINTAIN POPS TONIGHT AND
AGAIN ON SUN (HIGHEST N). LOWS IN THE 40S. HIGHS SUN IN THE 50S.
DRYER WX RETURNS OVR MOST OF THE FA...BUT STILL KEPT A LOW CHC
POPS ACROSS NERN CNTYS. HIGHS FROM THE MID/UPR 50S NEAR THE COASTS
TO THE LWR 60S FARTHER INLAND.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DRIER CONDITIONS ARE EXPECTED TO PREVAIL FOR THE MIDDLE AND LATER
PART OF NEXT WEEK AS SPLIT UPPER LEVEL FLOW PREVAILS OVER THE
EASTERN UNITED STATES WITH THE NORTHERN BRANCH OVER SOUTHERN
CANADA...AND THE SOUTHERN BRANCH OVER THE GULF COAST. TEMPERATURES
WILL AVERAGE NEAR TO SLIGHTLY ABOVE SEASONAL NORMALS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
LIFR/IFR CONDITIONS WILL GRADUALLY IMPROVE TO MVFR OR VFR CONDITIONS
AS STEADIER RAIN BECOMES MORE SHOWERY AND WNDS SHIFT TO S OR SW. SFC
LO PRES WILL LINGER OVR THE AREA TDY INTO SUN...THEN MOVE OFF THE
CST FOR SUN NGT THRU MON. THIS WILL RESULT IN MAINLY MVFR OR VFR
CONDITIONS WITH CHCS FOR SHRAS...BUT IFR CONDITIONS WILL STILL BE
POSSIBLE SUN NGT INTO MON...AS SFC WNDS BECOME NORTHERLY. MAINLY VFR
CONDITIONS WILL RETURN FOR TUE AND WED...AS HI PRES PREVAILS.
&&
.MARINE...
DROPPED GALE WRNG AND HAVE SCA HEADLINES FOR CHES BAY UNTIL 7 AM
THIS MORNG...AND FOR ALL CSTL WTRS THRU LATE SUN NGT. WNDS WILL CALM
DWN TDY...BUT SEAS WILL REMAIN UP...ESPLY ON THE NRN CSTL WTRS FOR
SEVERAL DAYS. SFC LO PRES WILL LINGER JUST W OF THE MARINE AREA
TDY...MOVE OVR THE AREA TNGT INTO ERLY SUN...THEN SLIDE OUT TO SEA
FOR LATE SUN THRU MON. NW OR N WNDS WILL PICK UP FOR SUN NGT INTO
ERLY TUE ON THE BACK SIDE OF THE LO.
&&
.HYDROLOGY...
RUNOFF FROM THE XPCTD RAINFALL WILL GRADUALLY AFFECT THE MAIN STEM
RIVERS THIS WKEND. MOST RIVERS PROGGED TO GO TO AT LEAST 3/4 BANKFULL
IF NOT APPRCHG FLOOD STAGE BY SUNDAY.
&&
.TIDES/COASTAL FLOODING...
THE LATEST MDL EXTRATROPICAL WATER LEVEL GUIDANCE IS INDICATING THE
POTENTIAL FOR TIDAL ANOMALIES ON THE ORDER OF 1 TO 2 FT ABOVE MLLW
SATURDAY. AN EXTENDED PERIOD OF ONSHORE FLOW...WITH STRONG ESE WIND
IS EXPECTED TONIGHT AND SATURDAY MORNING. THIS COULD PRODUCE SOME
MINOR TIDAL ISSUES. HOWEVER AT THIS TIME...FORECAST MAXIMUM HIGH
TIDES REMAIN BELOW MAXIMUM ASTRONOMICAL TIDE OR MAT LEVELS OVER MOST
SITES.
ONE NOTABLE EXCEPTION IS OCEAN CITY...WHERE THE LATEST PROJECTED MAX
TIDE IS EXPECTED TO PEAK AROUND A 2 ABOVE THE MAT...OR SLIGHTLY
ABOVE 5 FT ABOVE MLLW...WHICH IS IN THE MODERATE COASTAL FLOODING
CATEGORY FOR THE HIGH TIDE CYCLE EARLY SATURDAY MORNING. LATEST MDL
EXTRATROPICAL WATER LEVEL GUIDANCE IS ALSO SUGGESTING THAT THE
FOLLOWING TWO HIGH TIDE CYCLES AT OCEAN CITY COULD PRODUCE MINOR
FLOODING.
THE LOW PRESSURE SYSTEM RE-INTENSIFIES OFF THE COAST SUNDAY NIGHT AND
MONDAY PRODUCING A PERIOD OF NORTHERLY ALONG SHORE WIND. LATEST MDL
EXTRATROPICAL WATER LEVEL GUIDANCE IS SUGGESTING ANOTHER ROUND OF
MINOR COASTAL FLOODING IS POSSIBLE WITH HIGH TIDE MONDAY.
NEAR SHORE WAVES OF 8 FEET OR HIGHER ARE POSSIBLE ALONG THE
COAST...SO A HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE COAST.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MDZ025.
NC...NONE.
VA...HIGH SURF ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VAZ099.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...BKH
NEAR TERM...BKH/WRS
SHORT TERM...BKH/MPR
LONG TERM...AJZ
AVIATION...TMG/JEF
MARINE...TMG/AJZ
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 13, 7:15 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
715 AM EST SAT MAR 13 2010
MDZ021>024-NCZ012>017-030>032-102-VAZ048-049-060>098-100-141215-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
715 AM EST SAT MAR 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-VAZ099-141215-
MARYLAND BEACHES-ACCOMACK-
715 AM EST SAT MAR 13 2010
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-656-658-141215-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
715 AM EST SAT MAR 13 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>633-141215-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
715 AM EST SAT MAR 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GINGRICH
Heavy Rain, Accomack
- When
- March 13, 11:55 AM EST
- Where
- Accomack County, Parksley
- Reported by
- Trained Spotter
- Coordinates
- 37.780, -75.670
Water was ponding on roads in Accomack county due to heavy rains. A portion of Route 13 north of Accomac was partially covered by water. Rainfall amount in the area was estimated to be 1.20 inches.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, March 13 to 14, 20102 deaths · $6.3 million · 6 events
- High Wind in Connecticut, March 13, 20102 deaths · $1.2 million · 50 kt wind · 3 events
- Debris Flow and Flooding in Massachusetts, March 13 to 21, 20101 death · 2 injured · $96 million · 60 kt wind · 21 events
- Flooding and High Wind in Rhode Island, March 13 to 21, 20101 death · $1.4 million · 50 kt wind · 5 events
- Flooding and Heavy Rain in Connecticut, March 13 to 15, 20101 death · $200,000 · 4 events
- High Wind in New York, March 13, 20101 death · $200,000 · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, March 13, 20107 injured · $10 million · 63 kt wind · 19 events
- High Wind in New York, March 13, 20101 death · $100,000 · 52 kt wind · 1 event
- Heavy Snow and High Wind in New York, March 13 to 14, 20101 death · 1 injured · $20,000 · 52 kt wind · 4 events
- Flooding in New Jersey, March 13 to 19, 2010$49 million · 9 events
- Flooding and Heavy Rain in New Jersey, March 13 to 21, 2010$30 million · 16 events
- Coastal Flood and High Surf in New Jersey, March 13, 2010$5.0 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221751.